MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh
Catalog Number 5950007
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2017 - patient was diagnosed with incarcerated supraumbilical incisional hernia thereby underwent open repair with implant of ventra lex st mesh (device 1).Per op notes, "a longitudinal incision was made in the midline above the umbilicus at the previous incision and palpable bulge.The defect in the fascia was noted with incarcerated fat and contents were reduced.A ventra lex st mesh (device 1) was placed in the defect and secured with sutures." on (b)(6)2019 - patient was diagnosed with incarcerated upper abdominal incisional hernias and incarcerated umbilical hernia thereby underwent open repair with excision of ventra lex st mesh (device 1) and implant of ventra lex st mesh (device 3).Per op notes, "a longitudinal laparotomy incision was made in the upper midline abdominal area at the previous scar site.The hernias were identified.Multiple swiss cheese like hernias were noted in multiple quadrants of the abdomen at-least four to five.The ventra lex st mesh (device 1) was excised.The incarcerated fat was also dissected and removed.An incarcerated umbilical hernia was identified and repaired with sutures.A ventra lex st mesh (device 3) was placed through the defect and secured with sutures." note: there is no operative notes/information provided regarding ventra light st mesh (device 2) implanted procedure which is performed on (b)(6)2017 in ppf and medical records.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2017) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 1).An additional supplemental emdr was submitted to represent the ventralight st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralex ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50050306
Report Number1213643-2026-00950
Device Sequence Number9617295
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472(17)190528(10)HUBR0609
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number5950007
Device Lot NumberHUBR0609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale